# SDR 2004FA0000363

- Difficulty date: April 13, 2004
- Submitted: April 13, 2004
- Operation: General aviation
- Aircraft: N92B
- Make and model: Cessna 550
- Aircraft serial: 5500471
- Aircraft time: 6,678 hours, 6,007 cycles
- Engine: Pwa JT15D4
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Hinge
- Part number: 551123514
- Condition: Broken
- Location: Cabin Door
- Part time: 6,678 hours, 6,007 cycles
- Component: Pax Door, Cessna
- Component part number: 55112342
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN PILOT OPENED CABIN DOOR, A GUST OF WIND CAUGHT DOOR AND SLAMMED IT INTO STOP. PILOT REPORTED A LOUD (POP) AND PAINT FELL FROM DOOR HINGE.  INSPECTION REVEALED LOWER LEG OF DOOR HINGE HAD BROKEN.  DISASSEMBLY REVEALED EVIDENCE OF A PRE EXISTING SUBSURFACE CRACK IN CASTING, 3 INCH AFT OF HINGE BEARING. A SURFACE CRACK 1INCH LONG 1.5 INCH AFT OF HINGE BEARING WAS HIDDEN BY HEAVY PAINT COATING. THESE CRACKS WOULD NOT BE VISIBLE WITHOUT PAINT REMOVAL.  RECOMMEND PAINT BE REMOVED AND CAST PORTION OF HINGE INSPECTED UNDER MAGNIFICATION AT 500 HR INTERVALS.
